Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Vasculitis, polymyalgia rheumatica. Taking prednisolone, diabetes, fever. Causes for high sugar levels?

Hello, this summer I was serious ill and was in hospital for 4 weeks. Diagnose; vasculitis and Polymyalgia Rheumatica . Now, I have tot take every day (with lots of other pills) Prednisolon 20 mg and that made me a diabetic II. I noticed that if my sugarlevel is going up to high, I always getting a little fever (38) My question is: Is it possible that if my sugarlevel is much to high ( 15-20) my body also reacting with fever? Thank you for youw answer
Asked On : Mon, 1 Oct 2012
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pulmonologist 's  Response

Thanks for your query.

There is some relationship between high fever and diabetes though no direct relationship is there. As diabetic is a immunosuppressive condition it may flare up infections frequently which may cause fever. Again as you are taking long term steroid this may cause diabetes. As both diabetes and steroid are immunosuppressive in nature they may cause frequent infections in the body which may result in fever. But never abruptly stop steroid. It should be tappered gradually after consulting your doctor.
Thank you
Answered: Tue, 2 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor